MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; GCJ
Model Number CTF01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic catheter placement - "trocar broke in patient during laparoscopic placement." additional information received via email from team member on (b)(6) 2016: the cannula broke in half toward the distal tip.Standard or instrumentation/insertion technique was used.The incident occurred roughly 30 minutes after trocar in use.The broken piece fell into the patient.The piece was retrieved.Patient status - "patient is ok".
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation.Upon inspection, engineering confirmed the complainant's experience of a fractured cannula.The likely root cause of the fractured cannula is due to material degradation during the molding process, which could cause the part to be more prone to brittle fractures.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.
 
Event or Problem Description
Additional information received from sales representative via email on january 13, 2017: the obturator image provided by the customer is the same obturator that was returned to applied.There was no damage to the event obturator during or after the case.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6179645
Report Number2027111-2016-00850
Device Sequence Number993555
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)181214(30)01(10)1260629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/14/2018
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1260629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD OR INSTRUMENTATION